Celzentry (maraviroc) and Isentress (raltegravir) together?
Jul 31, 2012
Dear Dr. Young and Dr McGowan My doctor wants to switch me to Celzentry and Isentress and Truvada. I would prefer celzentry or isentress, plus truvada. I was surprised when he told me he wanted to put me on both, plus truvada. He feels I need "more powerful" then just one or the other. My tcells have been around 150 for 2+ years now, even though 2+ years ago I started Kaletra and Truvada. Viral load undetectable. I have been HIV+ since 1986 and am a 49 year old woman with Hep C (stage 2 result from biopsy. I hope to get into a new (non interferon based) Hep C/HIV study in November, or when they become available. I had a severe reaction to reyataz, dapsone etc. Can you advise? I would prefer to try to convince him to do one vs the other, especially since I will be on more (experimental) drugs when I enroll in the Hep C study. Thank you. Felicia
Response from Dr. McGowan
The need for an additional medicine may be related to any past drug resistance that may have developed in your virus over time. Since you have been infected since 1986 (and by the way...Congratulations on doing so well!!) it is possible that previous treatment may have selected some drug resistance in your virus.
We always need to have a total of at least 3 ACTIVE medicines when on treatment. There was a study switching from a "boosted PI" such as Kaletra to Isentress along with truvada in which many patients who had long history of HIV did not do well, probably related to past unrecognized treatment failure. So, your doctor may be trying to be sure that the wall against HIV is high enough to stop the virus from breaking through. If past resistance is not an issue, than either 3 drug combo might be fine. (For Selzentry you have to be sure that a "tropism" test shows that the virus is susceptible). Joe
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bronchitis After Sucking Penis Worried I Have HIV
- Purple Spots After Oral Sex With No Protection Does It Mean I Have HIV
- How Do I Get Rid Of Vaginal Pain After Sex?
- Std That Causes Sharp Pain On Left Side Of Stomach
- Are Watery Eyes A Symptoms Of HIV?
- Does A Contraceptive Pill Affect A Hiv Test?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.